MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (sn: (b)(4)) displayed ua45 (not at "home" position after power-on/restart) was confirmed based on the analysis of archive data.The reported complaint of "the autopulse platform (sn: (b)(4)) displayed user advisories ua17 (max motor on time exceeded during active operation) and ua02 (compression tracking error)" and "the platform stopped compressions although the battery was at 2/3 of full charge" was confirmed based on the analysis of archive data and during functional testing.The root cause for the reported complaint was due to the defective drivetrain motor, which is usually attributed to normal wear and tear.The autopulse platform is a reusable device and was manufactured in december 2015, and it is reaching its serviceable life of 5 years.Visual inspection of the returned platform was performed and found no physical damages.The archive data review revealed that the autopulse platform was used to compress either patient/object on the customer's reported event date.A review of the archive data showed multiple occurrences of user advisories (ua) 02 (compression tracking error), (ua)17 (max motor on time exceeded during active operation), and (ua) 45 (not at "home" position after power-on/restart) error messages on the reported complaint date; thus, confirming the reported complaint.According to the archive, the autopulse platform stopped compressions multiple times due to ua17 and one time due to ua02.Based on the archive data, there was no malfunction for the battery that was used in the platform on the reported event date, and the battery functioned as intended.Ua17 will triggered when the autopulse did not reach target depth within the specification.The drive motor was on for more than 265ms during compression.The root cause for the observed user advisories was due to the defective drivetrain motor, which needs to be replaced to remedy the faults.The returned autopulse platform passed the initial functional testing without any fault or error.However, during the run-in test with large resuscitation testing fixture (lrtf), the platform repeatedly failed to continue compressions due to ua17 and ua02; thus, confirming the reported complaint.Waiting customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaint reported for autopulse with serial number (b)(4).
 
Event or Problem Description
During use of the loaner autopulse platform (sn: (b)(4)), the platform displayed the following user advisories: ua17 (max motor on time exceeded during active operation), ua45 (not at "home" position after power-on/restart), and ua02 (compression tracking error).The customer tried to adjust the lifeband to remedy the observed user advisories, but it was unsuccessful.Also, the platform stopped compressions although the lcd was displaying that the battery icon status was at 2/3 of full charge.Unknown if the platform was used on a patient or not.However, there is no report of consequences or impact to patient.

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key9969368
Report Number3010617000-2020-00385
Device Sequence Number3895950
Product Code DRM
UDI-Device Identifier00849111000796
UDI-Public00849111000796
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-08-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1